MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX PEEK 3.4MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US HEALIX PEEK 3.4MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222344
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint device was received and evaluated.Visual inspection of the anchor confirmed that the anchor was completely broken medially, confirming this complaint.The broken fragment was held in place by the suture.No structural anomalies were observed that could have contributed to this failure.The pattern of the screw break along the thread line indicates potential use of excess torsion during insertion.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality, or using incorrect instrumentation for preparing the bone hole; however, the root cause of this specific device failure cannot be conclusively determined.Review of the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices released to distribution.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.A non-conformance search was performed for this product code 222344, lot 3820284 combination and no non-conformances were identified.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a arthroscopic rotator cuff repair surgical procedure, it was observed that the healix peek 3.4mm device broke after one round.According to the reporter, the event occurred after awling when the surgeon inserted the device in the bone hole in the same axis.It was not reported if there was a delay in the surgical procedure or if a spare device was used to complete the procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX PEEK 3.4MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8270953
Report Number1221934-2018-53249
Device Sequence Number13973415
Product Code MAI
UDI-Device Identifier10886705023837
UDI-Public10886705023837
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number222344
Device Lot Number3820284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2017
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1